Wyoming, 2010

High Wind in Wyoming, March 30, 2010

March 30, 2010 · NWS SLC · 1 event in 1 county or zone

The strong storm that impacted Utah at the end of March also brought strong winds to far southwest Wyoming.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

The strong storm that impacted Utah at the end of March also brought strong winds to far southwest Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 30, 9:03 AM MST, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 30, 9:03 AM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1003 AM MDT TUE MAR 30 2010

.SYNOPSIS...STRONG MILD SOUTHWEST FLOW WILL CONTINUE TODAY AHEAD
OF A STRONG COLD FRONT. THE FRONT WILL CROSS NORTHERN AND CENTRAL
UTAH TONIGHT...THEN PUSH THROUGH THE REMAINDER OF THE AREA ON THURSDAY.

&&

.DISCUSSION...SURFACE COLD FRONT HAS ENTERED NORTHWEST NEVADA THIS
MORNING. ENHANCED GRADIENT AND STRONG FLOW ALOFT IS ALREADY
PRODUCING WINDY CONDITIONS OVER MOST OF THE STATE...AND THE WINDS
SHOULD ONLY INCREASE AS THE FRONT APPROACHES UTAH THIS AFTERNOON.
EXTENSIVE WIND HEADLINES WERE ISSUED WITH THE MIDNIGHT PACKAGE AND
LOOK TO BE ON TRACK.

THE FRONT IS PROGGED TO CROSS NORTHERN UTAH DURING THE
EVENING...BRINGING RAPID COOLING BUT NOT A WHOLE LOT IN THE WAY OF
PRECIP. SLIGHTLY NEGATIVE LIS INDICATE THAT THUNDER IS A
POSSIBILITY WITH ANY PRECIP THAT DEVELOPS OVER NORTHERN UTAH THIS
AFTERNOON...PARTICULARLY LATER IN THE DAY. HAVE UPDATED ZONES TO
INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS. FRONTAL BOUNDARY IS THEN
EXPECTED TO STALL OVER NORTH CENTRAL UTAH OVERNIGHT...WITH MODELS
IN REASONABLE AGREEMENT AS TO THE LOCATION OF THE STALL.

MODELS INDICATE PRECIP WILL BEGIN IN EARNEST ALONG THE FRONT BY
WEDNESDAY AFTERNOON AS THE MAIN TROUGH MOVES INTO THE
STATE...CAUSING SIGNIFICANT FGEN ALONG THE BOUNDARY. THE PERIOD OF
HEAVY PRECIP LOOKS TO CONTINUE INTO WEDNESDAY NIGHT/THURSDAY
MORNING BEFORE BECOMING SHOWERY DURING THE DAY THURSDAY AS THE FRONT
WEAKENS AND MOVES OUT OF THE AREA WITH THE TROUGH. WITH THE LONG
DURATION OF THIS EVENT...SIGNIFICANT SNOWS ARE LIKELY FOR ALL UTAH
MOUNTAINS. WATCHES ARE PRESENTLY IN PLACE BUT ADDITIONAL HEADLINES
WILL BE NECESSARY THIS AFTERNOON. ADDITIONALLY...STRONG FLOW ALOFT
SHOULD CONTINUE AHEAD OF THE FRONT OVER SOUTHERN UTAH
TOMORROW...RESULTING IN ANOTHER DAY OF STRONG WINDS. THESE WILL
LIKELY REQUIRE ADDITIONAL WIND HIGHLIGHTS.

WEAK RIDGING IS EXPECTED TO RETURN ON FRIDAY BUT WITH A GRAZING
SYSTEM AFFECTING NORTHERN UTAH FRIDAY NIGHT/SATURDAY
MORNING...THIS SHOULD BE SHORT LIVED. PROGRESSIVE PATTERN
CONTINUES THROUGH AT LEAST EARLY NEXT WEEK WITH ANOTHER TROUGH
MOVING IN ON MONDAY.

NO ADDITIONAL UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...STRONG SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH THE DAY. THERE IS A 30 PERCENT CHANCE THAT SOUTH WINDS COULD
GUST IN EXCESS OF 50 MPH THIS AFTERNOON. ADDITIONALLY...THERE IS A
30 PERCENT CHANCE OF RESTRICTED VISIBILITIES DUE TO BLOWING DUST
THIS AFTERNOON. A STRONG COLD FRONT WILL REACH THE TERMINAL ABOUT
00Z WITH A 20 PERCENT CHANCE OF THUNDERSTORMS.

NOTE...EFFECTIVE AT 15Z TUESDAY APRIL 6 2010 THE SALT LAKE CITY WFO
WILL BEGIN 3 HOURLY TAF ISSUANCES FOR KSLC. THE INTERMEDIATE TAF
ISSUANCES AT 03Z...09Z...15Z...AND 21Z WILL BE ISSUED AS AMENDMENTS
TO THE TAFS ISSUED AT 00Z...06Z...12Z AND 18Z. THE INTERMEDIATE TAFS
WILL BE ISSUED DURING A 20 MINUTES WINDOW BETWEEN 10 MINUTES BEFORE
THE HOUR AND 10 MINUTES AFTER THE HOUR.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
     UTZ010-013-019>021-517-518.

     WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR UTZ010-517-518.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR
     UTZ003-005-014>016.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR UTZ007>009.

     WINTER STORM WATCH FROM 6 PM MDT THIS EVENING THROUGH THURSDAY
     EVENING FOR UTZ007>009.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
     UTZ001-002-004-006.

WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION...HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 30, 5:52 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
652 AM MDT TUE MAR 30 2010

UTZ001>016-019>021-517-518-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
652 AM MDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS WILL BE WIDESPREAD ACROSS THE OUTLOOK AREA
TODAY INTO THIS EVENING. THESE WINDS WILL CREATE LOCALLY HAZARDOUS
CONDITIONS ALONG AREA ROADS FOR HIGH PROFILE VEHICLES AND WILL
OCCASIONALLY REDUCE VISIBILITIES IN BLOWING DUST.

WINDS REMAIN STRONG BEHIND A COLD FRONT CROSSING NORTHWEST UTAH
LATE TODAY THROUGH THIS EVENING THEN DIMINISH.

SIGNIFICANT SNOWFALL WILL DEVELOP ACROSS THE NORTHERN MOUNTAINS
TONIGHT WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL STALL ACROSS CENTRAL UTAH WEDNESDAY. STRONG
WINDS ARE POSSIBLE ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE
OUTLOOK AREA TO THE SOUTH OF THIS FRONT.

ACCUMULATING SNOWFALL WILL BECOME WIDESPREAD ACROSS THE MOUNTAINS
LATER WEDNESDAY INTO THURSDAY. SNOW COULD ALSO IMPACT PORTIONS OF
THE WESTERN AND NORTHERN VALLEYS DURING THIS SAME TIME.

COLDER TEMPERATURES WILL SPREAD ACROSS THE OUTLOOK AREA WEDNESDAY
AND WILL PERSIST THROUGH THURSDAY.

A WEAKER SYSTEM WILL BRING A THREAT OF VALLEY RAIN AND SNOW AND
MOUNTAIN SNOW TO THE NORTH LATER FRIDAY THROUGH SATURDAY.

ANOTHER STRONGER STORM IS FORECAST FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Mar 30, 1:27 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
227 PM MDT TUE MAR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     NON-TSTM WND DMG 4 N MANTUA RES          41.56N 111.93W
03/30/2010                   CACHE              UT   DEPT OF HIGHWAYS

            TRUCK BLOWN OVER JUST NORTH OF SARDINE SUMMIT. UDOT
            CLOSED SARDINE CANYON TO HIGH PROFILE VEHICES AS A
            RESULT.

&&

NH
Local storm report, Mar 30, 2:00 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT TUE MAR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     NON-TSTM WND DMG 4 N MANTUA RES          41.56N 111.93W
03/30/2010                   CACHE              UT   DEPT OF HIGHWAYS

            TRUCK BLOWN OVER JUST NORTH OF SARDINE SUMMIT. UDOT
            CLOSED SARDINE CANYON TO HIGH PROFILE VEHICLES AS A
            RESULT.

0205 PM     NON-TSTM WND GST DUGWAY                  40.12N 112.95W
03/30/2010  M60 MPH          TOOELE             UT   MESONET

            CAMEL BACK MTN - 5077 FT

0215 PM     NON-TSTM WND GST SNOWBASIN               41.20N 111.88W
03/30/2010  M91 MPH          WEBER              UT   MESONET

            OGDEN PEAK - 9570 FT

1100 PM     NON-TSTM WND GST PARK CITY               40.63N 111.53W
03/29/2010  M62 MPH          SUMMIT             UT   MESONET

            PARK CITY - BONANZA TOP - 9200 FT

1100 PM     NON-TSTM WND GST ALTA                    40.57N 111.64W
03/29/2010  M74 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 11066 FT

1100 PM     NON-TSTM WND GST SNOWBASIN               41.19N 111.87W
03/29/2010  M84 MPH          WEBER              UT   MESONET

            SNOWBASIN-STRAW TOP - 8999 FT

1248 PM     NON-TSTM WND GST MAGNA                   40.73N 112.21W
03/30/2010  M58 MPH          SALT LAKE          UT   MESONET

            GREAT SALT LAKE MARINA - 4206 FT

0140 PM     NON-TSTM WND GST CALLAO                  39.95N 113.70W
03/30/2010  M59 MPH          TOOELE             UT   MESONET

            CALLAO - 4530 FT

1100 AM     NON-TSTM WND GST BRIGHTON                40.59N 111.56W
03/30/2010  M69 MPH          SALT LAKE          UT   MESONET

            BRIGHTON GREAT WESTERN - 10565 FT

1230 AM     NON-TSTM WND GST BRIGHTON                40.61N 111.54W
03/30/2010  M71 MPH          SUMMIT             UT   MESONET

            PARK CITY - JUPITER - 10024 FT

0140 PM     NON-TSTM WND GST LOGAN                   41.78N 111.85W
03/30/2010  M75 MPH          CACHE              UT   MESONET

            LOGAN - CACHE AIRPORT - 4452 FT

1230 PM     NON-TSTM WND GST CALLAO                  39.90N 113.34W
03/30/2010  M59 MPH          JUAB               UT   MESONET

            FISH SPRINGS - 4282 FT

0245 PM     NON-TSTM WND GST DELTA                   39.33N 112.58W
03/30/2010  M63 MPH          MILLARD            UT   MESONET

            DELTA - 4639 FT

0231 PM     NON-TSTM WND GST SOUTH OGDEN             41.15N 111.95W
03/30/2010  M58 MPH          WEBER              UT   MESONET

            SOUTH OGDEN - 4780 FT

0230 PM     NON-TSTM WND GST VERNON                  40.13N 112.38W
03/30/2010  M69 MPH          TOOELE             UT   MESONET

            VERNON HILL - 5761 FT

1245 PM     NON-TSTM WND GST VERNON                  39.99N 112.54W
03/30/2010  M60 MPH          TOOELE             UT   MESONET

            BLACK CROOK PEAK - 9275 FT

0230 PM     NON-TSTM WND GST CRANMER                 40.61N 111.48W
03/30/2010  M59 MPH          SUMMIT             UT   MESONET

            DEER VLY  - MOUNT BALDY - 9347 FT

0100 PM     NON-TSTM WND GST ALTA                    40.59N 111.65W
03/30/2010  M71 MPH          SALT LAKE          UT   MESONET

            CARDIFF PEAK - 10059 FT

0210 PM     NON-TSTM WND GST UINTAH                  41.14N 111.89W
03/30/2010  M58 MPH          WEBER              UT   MESONET

            WEBER CANYON POWER PLANT - 5801 FT

0115 PM     NON-TSTM WND GST SUNDANCE                40.37N 111.59W
03/30/2010  M64 MPH          UTAH               UT   MESONET

            SUNDANCE - ARROWHEAD - 8251 FT

0235 PM     NON-TSTM WND GST EVANSTON                41.27N 111.03W
03/30/2010  M60 MPH          UINTA              WY   MESONET

            EVANSTON - BURNS FIELD - 7162 FT

0500 AM     NON-TSTM WND GST ALTA                    40.57N 111.63W
03/30/2010  M68 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 10443 FT

0800 AM     NON-TSTM WND GST SNOWBASIN               41.20N 111.86W
03/30/2010  M75 MPH          WEBER              UT   MESONET

            SNOWBASIN - WILDCAT - 7703 FT

0943 AM     NON-TSTM WND GST ANTELOPE                41.40N 110.55W
03/30/2010  M74 MPH          UINTA              WY   MESONET

            MUDDY CREEK - 6970 FT

1230 PM     NON-TSTM WND GST COVE FT                 38.64N 112.61W
03/30/2010  M62 MPH          MILLARD            UT   MESONET

            DOG VALLEY - 6180 FT

1115 AM     NON-TSTM WND GST PARK CITY               40.61N 111.53W
03/30/2010  M72 MPH          SUMMIT             UT   MESONET

            DEER VLY - EMPIRE PK - 9570 FT

0235 PM     NON-TSTM WND GST MILFORD                 38.42N 113.01W
03/30/2010  M58 MPH          BEAVER             UT   MESONET

            MILFORD MUNICIPAL AIRPORT - 5039 FT

0144 PM     NON-TSTM WND GST IBAPAH                  40.11N 113.88W
03/30/2010  M64 MPH          TOOELE             UT   MESONET

            CLIFTON FLAT - 6384 FT

0155 PM     NON-TSTM WND GST ARAGONITE               40.76N 113.01W
03/30/2010  M60 MPH          TOOELE             UT   MESONET

            I-80 AT GRASSEY - 4650 FT

0110 PM     NON-TSTM WND GST GOLD HILL               40.28N 113.70W
03/30/2010  M61 MPH          TOOELE             UT   MESONET

            WEST SALT FLATS - 4237 FT

0220 PM     NON-TSTM WND GST SALDURO                 40.52N 113.75W
03/30/2010  M58 MPH          TOOELE             UT   MESONET

            NORTH SALT FLATS - 4218 FT

0210 PM     NON-TSTM WND GST SCIPIO                  39.20N 112.17W
03/30/2010  M60 MPH          MILLARD            UT   MESONET

            I-15 AT SCIPIO SUMMIT - 5960 FT

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Uinta

When
March 30, 2:50 PM MST to 2:55 PM MST
Where
Uinta forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
41.288, -110.548 (the zone’s center; the record gives no point)

The Evanston, Wyoming ASOS recorded a maximum wind gust of 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221201.